MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS

CONVATEC INC L3C0600 - CURE PRODUCTS
Model Number 510852
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Urinary Tract Infection (2120); Abdominal Cramps (2543)
Type of Reportable Event Serious Injury
Event or Problem Description
End user¿s mom reports two different lots of catheters ¿have a "watery glue or sticky syrup" type of film towards the middle of the catheters that have caused her daughter to have 2 utis.She said she got all these boxes in (b)(6) 2021 and they were using them through (b)(6) 2021 before they noted the defect on all of them.It is hard to see and you have to hold them to the light to see so this is why it wasn't caught earlier.They have been using these catheters for the last 6-8 years and have never had this issue.¿ she said ¿right after they got this shipment and she started using them she noted her daughter had uti in (b)(6) 2021.At first she thought it could have been the soap type she had changed to as she cleans her irrigation syringes so she changed that.Her daughter "is allergic to the world" she said.Noting allergies to corn, different lubricants that have preservatives and hydrophilic catheter coatings.They went to the lab and did a urine specimen as ordered by the urologist and it was positive for infection.Her symptoms were nausea, cramping, malodorous urine, headaches and backaches, no pain as her daughter does not have much sensation below her waist.An antibiotic was prescribed.She was born with spina bifida and caths every 3 hrs through her appendicovesicostomy channel.She is very clean prior to cathing and takes all the proper measures to stay as clean as possible following proper clean intermittent cathing procedure.Shortly after completing that antibiotic, she started to develop another uti and again the same symptoms returned and they had to do another urine samples which turned positive for uti and be placed on another round of antibiotics until finally her mom had checked the catheters and noted they all had this "water glue or syrup" on all of them about 1.5 inches from the tip, in the midsection about 3 inches below funnel.She states this was the cause of her 2 utis because she stopped using these affected catheters and her utis have stopped.She thinks whatever was coating them could have disrupted her ph causing the utis.She said her daughter did very poorly with antibiotics and tried to avoid them all costs stating she vomits often with them.Mom states she last had utis prior to changing to these catheters as she was allergic to the hydrophilic coating on other catheters.These have worked well up until this experience.The ones that do not have this defect, they still like and will continue to use.¿ this report addresses one uti since it is unknown which lot the uti was attributed to.A separate report has been generated to address the additional lot reported and second uti.

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key13965129
Report Number1049092-2022-00094
Device Sequence Number4186842
Product Code EZD
UDI-Device Identifier00815947020031
UDI-Public00815947020031
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2025
Device Model Number510852
Device Lot Number201118-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale